Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 211, NWS Memphis, TN

August 23, 2000Lawrence County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Aug 23, 2000, 3:40 PM CDT for Lawrence County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 23, 2000, 3:40 PM CDT (20:40 UTC)
Expired
Aug 23, 2000, 4:15 PM CDT
In force
35 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 680 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
680 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 232041
SVRMEM
ARC075-232115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CDT WED AUG 23 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN NORTHEAST ARKANSAS
 
* UNTIL 415 PM CDT

* AT 334 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  SMITHVILLE...MOVING NORTHEAST AT 30 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 415 PM CDT INCLUDE...
  IMBODEN...POWHATAN...
  BLACK ROCK...PORTIA...
  
LAT...LON 3610 9144 3595 9133 3614 9086 3633 9099

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:50 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 23, 2:50 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
250 PM CDT WED AUG 23 2000

CURRENTLY...SURFACE HIGH PRESSURE LOCATED OVER SOUTH CAROLINA AND
THE UPPER LEVEL RIDGE OVER THE SOUTHERN PLAINS. FRONT NOW LOCATED
ACROSS NORTH ILLINOIS STRETCHING ACROSS THE KANSAS/NEBRASKA
BOARDER. MEANWHILE...SKIES ACROSS THE FA ARE GENERALLY PARTLY
CLOUDY. SO FAR TEMPERATURES ARE RUNNING SIMILAR TO YESTERDAYS. AT
3PM...KNQA RADAR SHOWING ACTIVITY OVER LITTLE ROCK'S FA.
THUNDERSTORMS MOVING SLOWLY EASTWARD AND WILL PROBABLY MENTION EARLY
EVENING THUNDERSTORMS FOR THAT AREA. OTHER AREAS ARE SUBJECT TO
RADAR TRENDS.

SURFACE RIDGE OVER SOUTH CAROLINA WILL BEGIN TO WEAKEN AND MOVE OUT
TOMORROW AS THE FRONT APPROACHES THE NORTHERN PARTS OF THE FA AREA
TOMORROW AFTERNOON. MEANWHILE...THE UPPER RIDGE OVER THE SOUTHERN
PLAINS WILL ALSO BEGIN TO SHIFT AND BUILD OVER THE ROCKIES BY THE WEEKEND.
TIMING AND POSITIONING OF THE FRONT THROUGH THE FA IS DIFFERENT WITH
THE MODELS. SOME OF THE MODELS SUGGEST FRONT MOVING THROUGH THE
NORTHERN PARTS OF THE FA AREA TOMORROW...QUESTION IS WHETHER OR NOT
IT WILL MOVE THROUGH THE SOUTHERN SECTIONS INCLUDING MEMPHIS. AT
THIS TIME THE AVN IS SHOWING A VERY WEAK PASSAGE ON FRIDAY...WHILE
THE ETA IS SHOWING IT TO BE A TAD STRONGER ON FRIDAY AS WELL. WITH
THE FRONT APPROACHING AND THE DIURNAL CONVECTION THUR/FRI WE SHOULD
SEE A LITTLE MORE ACTIVITY ACROSS THE REGION...BUT WITH THE
UNCERTAINTY OF THE FRONT WILL PROBABLY GO WITH 20 PERCENT POPS
ACROSS THE FA TOMORROW AFTERNOON AND THEN 20 POPS FOR THE SOUTHERN
SECTIONS OF THE FA ON FRIDAY. AFTER THAT...WILL EXPECT TEMPERATURES
TO BE NEAR OR SLIGHTLY ABOVE NORMS. NORMAL TEMPERATURES TODAY BEING
70 AND 90 DEGREES FOR MEMPHIS.

PRELIMINARY NUMBERS...

MEM 076/098 075/095 1212
MKL 073/095 070/093 1211
JBR 074/095 072/093 1211
TUP 073/096 073/094 1212

.MEM...NONE

NNNN

ML

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.